Alert archive / Oklahoma / River Flood Warnings in 2017

River Flood Warning 48, NWS Norman, OK

August 25, 2017Greer County, Jackson County, Oklahoma

NWS Norman, OK issued this river flood warning at Aug 25, 2017, 5:12 PM CDT for Greer County, Jackson County, Oklahoma. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Aug 25, 2017, 5:12 PM CDT (22:12 UTC)
Expired
Aug 26, 2017, 3:08 AM CDT
In force
10 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Greer County, OK, Jackson County, OK

The radar

The Altus AFB radar (KFDR), 74 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Salt Fork of the Red River at Mangum (MGMO2). The gauge peaked at 9.27 ft at Aug 25, 2017, 6:00 PM CDT.

actionminormoderate51008/2508/2608/27
Action stage
8 ft
Minor stage
9 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07300500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

552 
WGUS44 KOUN 252212
FLWOUN
Flood Warning
National Weather Service Norman OK
512 PM CDT Fri Aug 25 2017

OKC055-065-260808-
/O.NEW.KOUN.FL.W.0048.170825T2216Z-170826T0808Z/
/MGMO2.1.ER.170825T2216Z.170826T0000Z.170826T0208Z.NO/
512 PM CDT Fri Aug 25 2017

The National Weather Service in Norman has issued a 

* Flood Warning for 
  The Salt Fork Red River near Mangum. 
  
* until late tonight...or until the warning is cancelled. 
  
* At  4:45 PM Friday the stage was 8.9 feet. 
  
* Minor flooding is forecast. 
  
* Flood stage is 9.0 feet. 
  
* Forecast...The Salt Fork Red River will rise above flood stage late
  Friday afternoon and crest near 9.5 feet Friday evening. The Salt 
  Fork Red River will fall below flood stage late Friday evening. 
  
* Impact...At 10.0 feet...Expect flooding of agricultural and 
  isolation of other low-lying areas in Harmon...Greer...and 
  Jackson counties. No towns or highways are affected.
  
 
&&
 
LAT...LON 3488 9945 3464 9938 3464 9943 3482 9949
       3481 10000 3487 10000

$$
1 follow-up statement
470 
WGUS84 KOUN 260202
FLSOUN
Flood Statement
National Weather Service Norman OK
902 PM CDT Fri Aug 25 2017

OKC055-065-260232-
/O.CAN.KOUN.FL.W.0048.000000T0000Z-170826T0808Z/
/MGMO2.1.ER.170825T2215Z.170825T2345Z.170826T0050Z.NO/
902 PM CDT Fri Aug 25 2017

The Flood Warning is cancelled for
  The Salt Fork Red River near Mangum. 
  
* At 9 PM Friday the stage was 8.5 feet.
  
* Flood stage is 9.0 feet.
  
* Forecast: The Salt Fork Red River has fallen below flood stage and 
  is forecast to continue to fall. This will be the last statement 
  for this location for this event.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Aug 25, 2:56 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Aug 25, 2:56 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Norman OK
256 PM CDT Fri Aug 25 2017

.DISCUSSION...
Shortly after 2 pm, a thin band of rain and occasional storms
extended from near Stillwater to Oklahoma City to Lawton and
areas west of Wichita Falls. Isolated one hourly rainfall rates
are still rather high, so there will be a continued risk of some
additional flooding into the late afternoon/early evening.

Expect as a shortwave trough continues to move slowly across
Oklahoma that a majority of the precipitation will end,
especially across Oklahoma. The flow across western north Texas
and part of southwest Oklahoma may favor more showers and storms
into the evening hours.

A rather moist air mass will remain in place, although drier air
is not to far to our east. On Saturday, heating should result in
at least widely scattered showers and storms mainly across the
southern half of Oklahoma and north Texas.

Mainly dry weather is expected Saturday night through the first
half of Sunday. A cold front is expected to push across the area
late Sunday into Monday, perhaps earlier with Harvey parked over
south Texas. The front will bring a chance of rain to mainly the
northern half of Oklahoma, along with drier air.

By the middle of next week (Wednesday), the remnants of Harvey
will bring at least of chance of showers and thunderstorms to
southeastern Oklahoma.

Overall, near to below average temperatures are expected this
weekend into next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  67  87  68  88 /  20  20   0  20
Hobart OK         68  87  68  88 /  40  20   0  10
Wichita Falls TX  70  89  68  88 /  40  30   0  10
Gage OK           66  86  65  89 /  10  20   0  20
Ponca City OK     65  87  67  89 /  10  10   0  20
Durant OK         70  84  68  86 /  10  30  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
Hazardous weather outlook, Aug 25, 11:33 AM CDT, 5 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1133 AM CDT Fri Aug 25 2017

OKZ004>048-050>052-TXZ083>090-261645-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1133 AM CDT Fri Aug 25 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Isolated to scattered thunderstorms will be possible across
portions of the area through tonight. Heavy rain and cloud to
ground lightning will be the main concerns.

.Heavy Rain/Flooding...
Heavy rain, especially in areas that have already received several
inches of rain, could lead to flash flooding and river flooding
in some locations.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
Thunderstorms will be possible across portions of the area through
the weekend into Monday. After a brief break Tuesday, rain chances
will return to parts of the area towards the middle of next week.
Heavy rain and flooding will be the main concerns.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Aug 25, 2:11 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
211 PM CDT FRI AUG 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      4 N WARR ACRES          35.57N 97.63W
08/25/2017                   OKLAHOMA           OK   PUBLIC

            VIA KOCO TV.

&&

OUN

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 4:01 AM CDTAreal Flood AdvisoryOUNGreer, Kiowa119 min
Aug 25, 4:07 AM CDTAreal Flood AdvisoryOUNKiowa, Washita3 hr
Aug 25, 4:23 AM CDTFlash Flood WarningOUNGreer6 hr
Aug 25, 5:00 AM CDTFlash Flood WarningOUNKiowa, Washita3 hr
Aug 25, 5:07 AM CDTAreal Flood AdvisoryOUNKiowa113 min
Aug 25, 6:03 AM CDTAreal Flood AdvisoryOUNRoger Mills3 hr
Aug 25, 6:27 AM CDTFlash Flood WarningOUNGreer, Harmon3 hr
Aug 25, 6:46 AM CDTAreal Flood AdvisoryOUNEllis, Roger Mills3 hr
Aug 25, 7:22 AM CDTFlash Flood WarningOUNBeckham, Greer, Kiowa, Washita3 hr
Aug 25, 7:48 AM CDTAreal Flood AdvisoryOUNComanche, Cotton117 min
Aug 25, 8:49 AM CDTFlash Flood WarningOUNOklahoma3 hr
Aug 25, 8:59 AM CDTFlash Flood WarningOUNGreer, Harmon, Jackson4 hr
Aug 25, 9:12 AM CDTFlash Flood WarningOUNCaddo, Comanche, Kiowa4 hr
Aug 25, 9:45 AM CDTFlash Flood WarningOUNBeckham, Greer, Jackson, Kiowa, Washita4 hr
Aug 25, 9:48 AM CDTAreal Flood AdvisoryOUNCaddo117 min
Aug 25, 11:26 AM CDTAreal Flood AdvisoryOUNComanche3 hr
Aug 25, 11:45 AM CDTAreal Flood WarningOUNCanadian, Oklahoma4 hr
Aug 25, 12:32 PM CDTFlash Flood WarningOUNCanadian, Oklahoma3 hr
Aug 25, 1:02 PM CDTAreal Flood WarningOUNBeckham, Caddo, Comanche, Cotton, Custer, Greer and 4 more12 hr
Aug 25, 1:11 PM CDTAreal Flood AdvisoryOUNLogan, Oklahoma3 hr
Aug 25, 1:39 PM CDTAreal Flood AdvisoryOUNTillman3 hr
Aug 25, 3:45 PM CDTAreal Flood WarningOUNCanadian, Oklahoma4 hr

Nearby

River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.